Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nondegeneracy of half-harmonic maps from $ \mathbb{R}$ into $ \mathbb{S}^1$


Authors: Yannick Sire, Juncheng Wei and Youquan Zheng
Journal: Proc. Amer. Math. Soc. 146 (2018), 5263-5268
MSC (2010): Primary 35B06
DOI: https://doi.org/10.1090/proc/14184
Published electronically: September 17, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the standard half-harmonic map $ U:\mathbb{R}\to \mathbb{S}^1$ defined by

$\displaystyle x\to \begin {pmatrix}\frac {x^2-1}{x^2+1} \\ [4pt] \frac {-2x}{x^2+1} \end{pmatrix}$    

is nondegenerate in the sense that all bounded solutions of the linearized half-harmonic map equation are linear combinations of three functions corresponding to rigid motions (dilation, translation, and rotation) of $ U$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35B06

Retrieve articles in all journals with MSC (2010): 35B06


Additional Information

Yannick Sire
Affiliation: Department of Mathematics, Johns Hopkins University, 404 Krieger Hall, 3400 N. Charles Street, Baltimore, Maryland 21218
Email: sire@math.jhu.edu

Juncheng Wei
Affiliation: Department of Mathematics, University of British Columbia, Vancouver V6T 1Z2, Canada
Email: jcwei@math.ubc.ca

Youquan Zheng
Affiliation: School of Mathematics, Tianjin University, Tianjin 300072, People’s Republic of China
Email: zhengyq@tju.edu.cn

DOI: https://doi.org/10.1090/proc/14184
Received by editor(s): December 20, 2017
Received by editor(s) in revised form: April 5, 2018
Published electronically: September 17, 2018
Additional Notes: The third author was partially supported by NSF of China (11301374) and China Scholarship Council (CSC)
Communicated by: Joachim Krieger
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society